I have a rash on only my right armpit which is a big ring like formation. It's not itchy but I don't want it to spread. My dermatologist gave me a liquid that "moistens and hydrates dry skin". But how can I have dry skin when I'm constantly sweating and living in a humid climate? And the liquid doesn't seem to be working? Anyone know what it could be and what I should do?
Tinea versicolor is a fungus infection that commonly affects the skin of young people, especially the chest, back, and upper arms and legs. It doesn't usually affect the face, though. This fungus produces spots that are either lighter than surrounding skin or reddish-brown. There may be just a few spots or many.
There are many antifungal agents available to apply to the skin for the treatment of tinea versicolor. Over-the-counter (OTC) remedies include clotrimazole and miconazole. These should be applied twice a day for 10-14 days, but come in small tubes and are hard to apply to large areas. Another OTC option is selenium sulfide shampoo 1% (Selsun Blue), which is applied at night and washed it off in the morning for a week. This treatment can be irritating, however, and may lead to missing hard-to-reach spots on the mid-back.
There are also many prescription-strength antifungal creams that can treat tinea versicolor, as well as a stronger form of selenium sulfide (2.5%). However, these pose the same application problems as similar OTC products.
Oral treatment for tinea versicolor is simpler. A single dose of ketoconazole (brand name Nizoral) or five daily doses of itraconazole (brand name Sporanox) are two therapies your doctor can prescribe. Some common medications, such as Lipitor used to lower cholesterol, may interact with these drugs. So, ask your doctor about this before treating tinea versicolor with oral medications.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.